Alert archive / Nevada / Snow Advisories in 2007

Snow Advisory 10, NWS Elko, NV

April 21, 20074 counties in Nevada

NWS Elko, NV issued this snow advisory at Apr 21, 2007, 3:20 PM PDT for 4 counties in Nevada. It took effect at Apr 22, 2007, 11:00 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2007, 3:20 PM PDT (22:20 UTC)
In effect from
Apr 22, 2007, 11:00 AM PDT
Expired
Apr 23, 2007, 7:51 AM PDT
In force
21 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this snow advisory went out at Apr 21, 2:44 PM PDT, 36 minutes earlier.

Area forecast discussion, Apr 21, 2:44 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
244 PM PDT SAT APR 21 2007

.SYNOPSIS...UNSETTLED WEATHER TONIGHT THROUGH MONDAY AS ANOTHER
WEATHER DISTURBANCE MOVES THROUGH NEVADA. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY THROUGH THE REMAINDER OF NEXT WEEK FOR DRY
CONDITIONS AND WARMER TEMPERATURES.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY...AS NEXT STRONGER SYSTEM
PUSHES INTO CA...RIDGE MOVES EAST OVERNIGHT WITH SHOWERS SPREADING
INTO HUMBOLDT COUNTY THIS EVENING. WATER VAPOR INDICATING PLENTY OF
LOW LEVEL MOISTURE ASSOCIATED WITH NEXT UPSTREAM SYSTEM HAVING GOOD
SUBTROPICAL CONNECTION. QPF AMOUNTS SUNDAY AFTN THROUGH MONDAY
MORNING FROM LOOK OVER ONE-HALF AN INCH. STRONG 300/700MB COUPLET
OVER MOST OF CWA WITH BEST DYNAMICS EAST CENTRAL MONDAY NIGHT. EXCEPT
HUMBOLDT COUNTY WHERE DYNAMICS WEAKER...WILL ISSUE A SNOW ADVISORY
FOR ELEVATIONS ABOVE 6000 FEET ACROSS REST OF CWA. FOR NVZ034...WILL
ISSUE A WINTER STORM WARNING FROM THE ABOVE DISCUSSION SINCE PCPN
WILL ALL BE IN THE FORM OF SNOW AND DUE TO OROGRAPHICS. LOOKS LIKE
THIS SYSTEM TO BE A RELATIVELY WARM SYSTEM WITH SNOW LEVELS REMAINING
AROUND 6000 FEET EXCEPT ON THE BACKSIDE. ALTHOUGH PRECIP WILL BE
MAINLY RAIN IN THE LOWEST VALLEYS...THERE IS THE POTENTIAL FOR
SIGNIFICANT SNOWFALL ABOVE 6500 FEET THROUGH SUNDAY...AND POSSIBLY
SIGNIFICANT SNOW AT VALLEY FLOORS OF CENTRAL NEVADA SUNDAY NIGHT AND
EARLY MONDAY MORNING. EXACT SNOW AMOUNTS ARE STILL UNCERTAIN ATTM...
BUT EXPECT 3-6 INCHES ABOVE 6000 FEET. MODELS INDICATE PRECIP WILL
GRADUALLY TAPER OFF FROM WEST TO EAST ON MONDAY AS THIS STORM SYSTEM
FINALLY HEADS EASTWARD. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS IN POOR
AGREEMENT DURING THE MIDDLE OF NEXT WEEK...AND THEN START TO IMPROVE
BY LATE IN THE WEEK. MODELS HAVING TROUBLE WITH PROGRESSIVE
UPPERLEVEL TROUGH ENTERING THE GREAT BASIN REGION LATE ON WEDNESDAY.
12Z GFS IS THE MOST PROGRESSIVE...SHOWING TROUGH CLIPPING NRN NV AND
ASSOCIATED LLVL COLD FRONT PUSHING INTO CNTRL NV AND STALLING. GFS
AND DGEX SHOWING SCT RAIN AND SNOW SHOWERS ALONG AND NORTH OF
INTERSTATE 80...WITH DRY CONDITIONS ACROSS CNTRL NV. IN
CONTRAST...ECMWF AND UKMET DIG THE SYSTEM MUCH FURTHER SOUTH INTO
CNTRL NV WITH MUCH COOLER AIR OVER THE CWFA AND A BETTER CHANCES OF
RAIN AND SNOW ACROSS MOST OF THE AREA THROUGH THURSDAY NIGHT.
INCREASED POPS ALONG AND NORTH OF I80 WEDNESDAY NIGHT...WHICH IS THE
ONLY AREA MODELS ARE IN AGREEMENT PLACING DYNAMICS AND ASSOCIATED
PRECIP. COOLED TEMPS A FEW DEGS BUT NOT NEARLY AS MUCH AS THE ECMWF
AND UKMET SUGGEST. DID NOT MAKE ANY CHANGES ON THURSDAY FOR
NOW...BUT WILL MONITOR NEXT FEW MODELS RUNS TO SEE IF THEY BECOME IN
BETTER AGREEMENT...MAY NEED TO MAKE BIG CHANGES ON THURSDAY IF GFS
TRENDS TOWARDS EUROPEAN SOLUTIONS.

BY LATE NEXT WEEK...MODELS SHOW UPPERLEVEL RIDGE BUILDING INTO THE
WRN U.S. AS JET STREAM RETREATS NORTH INTO CANADA. KEPT FORECAST DRY
WITH TEMPS INCREASING TO NEAR 70 DEG BY SATURDAY.  TT

&&

.AVIATION...ISOLD RAIN SHOWERS HAVE DEVELOPED ACROSS EASTERN NEVADA
THIS AFTERNOON...HOWEVER...VFR CONDITIONS ARE EXPECTED INTO THIS
EVENING WITH LOWEST CIGS HOVERING AROUND 5K FT AGL. RAIN WILL
DEVELOP ACROSS NRN NEVADA TONIGHT AND AND CNTRL NV BY TOMORROW
MORNING WITH LOWERING CIGS AND VIS. RAIN MAY BECOME HEAVY AT TIMES
ON SUNDAY...WITH SNOW MIXING AT TIMES AT ELEVATIONS AS LOW AS 5500
FEET. WIDESPREAD MVFR CONDITIONS ARE EXPECTED ACROSS THE
AREA...BEGINNING AT KWMC AROUND 4Z...AFTER MIDNIGHT AT KEKO...AND
AROUND DAWN AT KELY AND KTPH. IFR CONDITIONS ARE POSSIBLE IN HEAVIER
RAIN BANDS SUNDAY MORNING THROUGH EARLY SUNDAY
AFTERNOON...ESPECIALLY AT KEKO AND KELY WHERE PERIODS OF RAIN/SNOW
MIX ARE EXPECTED.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

.SNOW ADVISORY ABOVE 6000 FEET FOR NVZ031>033 AND NVZ035>037-013
SUNDAY NOON THROUGH MONDAY 8 AM
.WINTER STORM WARNING SUNDAY NOON THROUGH MONDAY 8 AM FOR NVZ034.
Hazardous weather outlook, Apr 21, 2:45 AM PDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
245 AM PDT SAT APR 21 2007

NVZ013-030>037-221400-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
245 AM PDT SAT APR 21 2007

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG...POSSIBLY DENSE THIS MORNING...WILL BURN OFF BY 9 AM
PDT. A STORM SYSTEM WILL SPREAD RAIN AND SNOW ACROSS NORTHERN AND
CENTRAL NEVADA BEGINNING TONIGHT. SNOW LEVELS WILL BE AROUND 6000
FEET IN NORTHERN NEVADA AND NEAR 6500 FEET ACROSS CENTRAL NEVADA
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

RAIN AND SNOW WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA
THROUGH MONDAY. SNOW LEVELS ARE EXPECTED TO LOWER TO MOST VALLEY
FLOORS BY SUNDAY AFTERNOON. ALTHOUGH THE TRACK AND TIMING IS A
LITTLE UNCERTAIN AT THIS TIME...THERE IS POTENTIAL FOR SIGNIFICANT
SNOWFALL SUNDAY NIGHT AND EARLY MONDAY...ESPECIALLY FOR CENTRAL
NEVADA AND THE RUBY MOUNTAINS AS THIS LOW PRESSURE SYSTEM MOVES
THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

LW

In the hours before

Special weather statement, Apr 21, 9:22 AM PDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
922 AM PDT SAT APR 21 2007

NVZ013-030>037-212300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
922 AM PDT SAT APR 21 2007

...A STORM SYSTEM TO BRING HEAVY SNOW AT TIMES IN THE MOUNTAINS WITH
RAIN IN THE VALLEYS SATURDAY NIGHT THROUGH MONDAY...

A STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA THIS MORNING WILL
SPREAD RAIN AND SNOW ACROSS NORTHERN AND CENTRAL NEVADA FROM SATURDAY
NIGHT INTO MONDAY. SNOW LEVELS WILL GENERALLY REMAIN ABOVE 6000 FEET
WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ABOVE 7000
FEET. IN THE LOWER ELEVATIONS...PERIODS OF RAIN CAN BE EXPECTED FROM
SATURDAY NIGHT INTO MONDAY WITH MANY LOCATIONS SEEING UP TO HALF AN
INCH OF RAIN.

ANYONE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SUNDAY AND MONDAY SHOULD
PREPARE FOR WET WEATHER...WITH SLIPPERY OR SNOW COVERED ROADS IN THE
HIGHEST MOUNTAINS PASSES.

$

HARMER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:20 PM PDTWinter Storm WarningLKNElko, White Pine41 hr

Nearby

Snow Advisories in Nevada, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.